Alert archive / Alabama / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 141, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Dec 23, 2014, 6:18 PM CST for 4 counties in Alabama. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 23, 2014, 6:18 PM CST (00:18 UTC)
- Expired
- Dec 23, 2014, 7:15 PM CST
- In force
- 57 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Autauga County, AL, Chilton County, AL, Dallas County, AL, Lowndes County, AL
The radar
The Maxwell AFB radar (KMXX), 80 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 23, 6:35 PM CST | TSTM WND DMG | Clanton, AL | TREES AND POWERLINES DOWN ALONG US31 BETWEEN CLANTON AND VERBENA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 23, 2:47 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.3 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 507 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 505 m²/s²
- 0-3 km storm-relative helicity
- 643 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
246
WUUS54 KBMX 240018
SVRBMX
ALC001-021-047-085-240115-
/O.NEW.KBMX.SV.W.0141.141224T0018Z-141224T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
618 PM CST TUE DEC 23 2014
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
AUTAUGA COUNTY IN ALABAMA...
CHILTON COUNTY IN ALABAMA...
EASTERN DALLAS COUNTY IN SOUTH CENTRAL ALABAMA...
LOWNDES COUNTY IN SOUTH CENTRAL ALABAMA...
* UNTIL 715 PM CST
* AT 617 PM CST...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
MAPLESVILLE TO 6 MILES SOUTH OF PARNELL TO SELMA TO DALLAS LAKE TO
ACKERVILLE...AND MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
CLANTON...MOSSES...HAYNEVILLE...FORT DEPOSIT...PRATTVILLE...
BELKNAP...BURNSVILLE AND TYLER.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 142 THROUGH 212...
WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST TUESDAY EVENING
FOR SOUTHERN ALABAMA.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX
LAT...LON 3205 8687 3204 8716 3241 8710 3261 8702
3279 8702 3298 8651 3293 8652 3286 8645
3282 8646 3276 8638 3274 8642 3241 8641
3240 8646 3234 8650 3234 8648 3228 8648
3224 8641 3197 8640 3196 8686
TIME...MOT...LOC 0018Z 270DEG 40KT 3278 8687 3261 8688
3243 8696 3223 8700 3204 8703
$$
05/MA3 follow-up statements
969
WWUS54 KBMX 240036
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
636 PM CST TUE DEC 23 2014
ALC001-021-047-085-240115-
/O.CON.KBMX.SV.W.0141.000000T0000Z-141224T0115Z/
CHILTON AL-DALLAS AL-LOWNDES AL-AUTAUGA AL-
636 PM CST TUE DEC 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR AUTAUGA...
LOWNDES...SOUTHEASTERN DALLAS AND SOUTHEASTERN CHILTON COUNTIES UNTIL
715 PM CST...
AT 634 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM POOLES CROSSROADS TO VIDA JUNCTION TO MULBERRY TO 6 MILES SOUTH
OF BENTON TO 10 MILES SOUTHWEST OF GORDONVILLE...MOVING EAST AT 45
MPH.
LOCATIONS IMPACTED INCLUDE...
MOSSES...HAYNEVILLE...FORT DEPOSIT...PRATTVILLE...WHITE HALL...GAP
OF THE MOUNTAIN...GORDONVILLE...AUTAUGAVILLE...VERBENA AND
BEECHWOOD.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 142 THROUGH 212...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3196 8686 3205 8687 3206 8694 3244 8687
3266 8680 3287 8679 3298 8651 3293 8652
3286 8645 3282 8646 3276 8639 3274 8642
3241 8641 3240 8646 3234 8650 3234 8648
3228 8648 3224 8641 3197 8640
TIME...MOT...LOC 0036Z 270DEG 40KT 3278 8663 3261 8664
3243 8672 3223 8676 3204 8679
$$
05/MA314
WWUS54 KBMX 240051
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
651 PM CST TUE DEC 23 2014
ALC047-240102-
/O.CAN.KBMX.SV.W.0141.000000T0000Z-141224T0115Z/
DALLAS AL-
651 PM CST TUE DEC 23 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DALLAS COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3197 8681 3247 8674 3275 8660 3294 8662
3298 8651 3293 8652 3286 8645 3282 8646
3276 8639 3274 8642 3270 8642 3241 8641
3240 8646 3234 8650 3234 8648 3228 8648
3224 8641 3197 8640
TIME...MOT...LOC 0052Z 274DEG 33KT 3276 8648 3259 8649
3241 8657 3221 8661 3202 8664
$$
ALC001-021-085-240115-
/O.CON.KBMX.SV.W.0141.000000T0000Z-141224T0115Z/
CHILTON AL-LOWNDES AL-AUTAUGA AL-
651 PM CST TUE DEC 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
AUTAUGA...LOWNDES AND EAST CENTRAL CHILTON COUNTIES UNTIL 715 PM
CST...
AT 650 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM VERBENA TO 7 MILES WEST OF DEATSVILLE TO AUTAUGAVILLE TO MOSSES
TO 6 MILES NORTHWEST OF LOWNDES COUNTY AIRPORT...MOVING EAST AT 40
MPH.
LOCATIONS IMPACTED INCLUDE...
HAYNEVILLE...FORT DEPOSIT...PRATTVILLE...AUTAUGA COUNTY AIRPORT...
LOWNDES COUNTY AIRPORT...LOGAN...DAVENPORT...MANACK...CALHOUN AND
LETOHATCHEE.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 142 THROUGH 208...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3197 8681 3247 8674 3275 8660 3294 8662
3298 8651 3293 8652 3286 8645 3282 8646
3276 8639 3274 8642 3270 8642 3241 8641
3240 8646 3234 8650 3234 8648 3228 8648
3224 8641 3197 8640
TIME...MOT...LOC 0052Z 274DEG 33KT 3276 8648 3259 8649
3241 8657 3221 8661 3202 8664
$$
05/MA781
WWUS54 KBMX 240107
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
707 PM CST TUE DEC 23 2014
ALC001-021-085-240117-
/O.EXP.KBMX.SV.W.0141.000000T0000Z-141224T0115Z/
CHILTON AL-LOWNDES AL-AUTAUGA AL-
707 PM CST TUE DEC 23 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN AUTAUGA...LOWNDES AND
EAST CENTRAL CHILTON COUNTIES WILL EXPIRE AT 715 PM CST...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3197 8681 3247 8674 3275 8660 3294 8662
3298 8651 3293 8652 3286 8645 3282 8646
3276 8639 3274 8642 3270 8642 3241 8641
3240 8646 3234 8650 3234 8648 3228 8648
3224 8641 3197 8640
TIME...MOT...LOC 0107Z 274DEG 33KT 3275 8632 3258 8633
3240 8641 3220 8645 3201 8648
$$
05/MAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 23, 6:14 PM CST, 4 minutes earlier.
Area forecast discussion, Dec 23, 6:14 PM CST, 4 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 614 PM CST TUE DEC 23 2014 .UPDATE... FOR 00Z AVIATION. && .DISCUSSION... LARGE UPPER LEVEL TROUGH OVER THE CENTRAL CONUS WILL GRADUALLY SHIFT EASTWARD OVER THE NEXT 24 HOURS LIFTING A SURFACE LOW FROM SOUTHERN LOUISIANA NORTHEASTWARD INTO THE TENNESSEE VALLEY OVERNIGHT. WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS HAVE BEEN PERSISTENT THROUGH THE DAY AS MOIST AIR SURGES NORTHWARD. PRECIPITABLE WATER FORECASTS WILL APPROACH ALL TIME HIGHS FOR THIS TIME OF YEAR. THUS FAR TODAY WE HAVE HAD VERY LIMITED INSTABILITY AS HEAVY RAIN AND EASTERLY FLOW HAVE REALLY SUPPRESSED THE NORTHWARD EXPANSION OF THE REALLY WARM UNSTABLE AIR MASS NEAR THE COAST. OVER THE PAST FEW HOURS...A STRENGTHENING LOW LEVEL JET HAS BEEN ERODING THE STABLE AIR ACROSS THE SOUTHERN TIER OF COUNTIES. THERE STILL REMAINS SOME CONCERN ABOUT A TORNADO AND WIND DAMAGE THREAT IN THOSE LOCATIONS AS WIND SHEAR AND BEST INSTABILITY OVERLAP IN THE LATE AFTERNOON AND EARLY EVENING HOURS. OVER THE NEXT FEW HOURS...A SQUALL LINE IS EXPECTED TO DEVELOP IN EASTERN MISSISSIPPI AND THEN PROGRESS THROUGH CENTRAL ALABAMA AHEAD OF THE ADVANCING COLD FRONT. A BRIEF SPIN-UP TORNADO OR ISOLATED AREA OF WIND DAMAGE WILL BE POSSIBLE WITHIN THE BOWING SEGMENTS OF THE LINE. THE NORTHWARD EXTENT OF THE SEVERE THREAT IS STILL SOMEWHAT UNCERTAIN BUT MAY REACH THE I-20 CORRIDOR. THE LATEST HRRR SUGGEST THE LINE WILL EXIT OUR EASTERN COUNTIES BETWEEN 10 AND 11 PM. HIGH RAINFALL RATES WILL INCREASE THE RISK FOR LOCALIZED FLASH FLOODING. CHRISTMAS DAY LOOKS DRY BUT COOL WITH HIGHS IN THE UPPER 40S TO MID 50S. BEYOND TODAY...ANOTHER ROUND OF WET WEATHER IS EXPECTED OVER THE WEEKEND. SHOWERS AND POSSIBLY SOME THUNDERSTORMS WILL PUSH INTO THE STATE SATURDAY EVENING/NIGHT WITH RAINFALL PERSISTING SUNDAY THROUGH AT LEAST EARLY MONDAY AS ANOTHER COMPLICATED WEATHER SYSTEM DEVELOPS. NEXT WEEK...LOTS OF SPREAD IN THE LONGER TERM MODELS SO LOWER CONFIDENCE BEYOND MONDAY. CURRENTLY THERE APPEARS TO BE A BROAD TROUGH DEVELOPING OVER THE EASTERN HALF OF THE NATION. 88 && .AVIATION... 00Z TAF DISCUSSION. LINE OF TSRA NEAR BHM/EET AND SOUTHWARD WILL CONTINUE EASTWARD. SCATTERED CONVECTION TO THE EAST. ALSO A LARGE SWATH OF RAIN WITH EMBEDDED A FEW TS STRIKES TO THE WEST OF TCL. CIGS AHEAD OF LINE ARE AROUND 1KFT BUT SHOULD GO TO IFR WITH TSRA AND POST TSRA FOR THE OVERNIGHT HOURS...SLOWLY LIFTING DURING THE MID MORNING AS WINDS SHIFT TO MORE WESTERLY POST FRONT AND DRIER AIR MOVES INTO THE AREA. 08/MK && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 56 59 34 51 30 / 100 60 10 0 0 ANNISTON 58 62 35 52 32 / 100 60 10 0 0 BIRMINGHAM 57 59 36 52 35 / 100 40 10 0 0 TUSCALOOSA 54 55 35 54 35 / 100 20 0 0 0 CALERA 58 58 36 53 36 / 100 30 0 0 0 AUBURN 60 63 37 53 37 / 100 80 0 0 0 MONTGOMERY 61 64 35 56 35 / 100 50 0 0 0 TROY 62 64 36 56 37 / 100 60 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 6 AM CST WEDNESDAY FOR THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BULLOCK...ELMORE...LEE...LOWNDES... MACON...MONTGOMERY...PIKE...RUSSELL. && 88/08
Hazardous weather outlook, Dec 23, 4:44 PM CST, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 444 PM CST TUE DEC 23 2014 ALZ011>015-017>050-242245- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 444 PM CST TUE DEC 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. HEAVY RAIN EVENT ONGOING ACROSS CENTRAL ALABAMA WILL BE CAPABLE OF PRODUCING LOCALIZED FLOODING ACROSS ALL OF CENTRAL ALABAMA. THE HIGHEST POTENTIAL FOR ANY SIGNIFICANT FLASH FLOODING WILL BE GENERALLY ALONG AND SOUTH OF THE INTERSTATE 85 CORRIDOR. THERE IS ALSO A LOW-CONFIDENCE...LOW-END THREAT FOR ISOLATED SEVERE STORMS WITH DAMAGING WINDS...AND A WEAK TORNADO OR TWO GENERALLY SOUTH OF A LINE FROM ALICEVILLE TO BIRMINGHAM TO WEDOWEE. THIS THREAT IS EXPECTED TO END BY MIDNIGHT IN THE SOUTHEAST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED THROUGH EARLY WEDNESDAY MORNING. 08/MK
In the hours before
Special weather statement, Dec 23, 1:09 PM CST, 5 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
109 PM CST TUE DEC 23 2014
ALZ014-015-232000-
WALKER AL-WINSTON AL-
109 PM CST TUE DEC 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WINSTON AND NORTHERN
WALKER COUNTIES UNTIL 200 PM CST...
AT 106 PM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM ELDRIDGE TO CARBON HILL TO
BERRY...AND MOVING NORTHEAST AT 40 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
JASPER...
ARLEY...
NAUVOO...
ASHBANK...
POPLAR SPRINGS...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3400 8711 3398 8714 3396 8711 3392 8708
3390 8709 3389 8707 3371 8744 3369 8748
3369 8753 3387 8753 3387 8761 3397 8764
3403 8763 3429 8711
TIME...MOT...LOC 1909Z 239DEG 36KT 3398 8753 3384 8749
3371 8756
56Special weather statement, Dec 23, 1:16 PM CST, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
116 PM CST TUE DEC 23 2014
ALZ018-231945-
ETOWAH AL-
116 PM CST TUE DEC 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ETOWAH COUNTY UNTIL 145
PM CST...
AT 112 PM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR ATTALLA...OR 5 MILES WEST OF GADSDEN...MOVING
NORTHEAST AT 45 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
NOCCALULA FALLS...
REECE CITY...
SARDIS CITY...
TABOR ROAD...
ROCKLEDGE...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3418 8585 3395 8605 3400 8617 3419 8613
3420 8584
TIME...MOT...LOC 1916Z 217DEG 39KT 3405 8607
56Special weather statement, Dec 23, 4:12 PM CST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 412 PM CST TUE DEC 23 2014 ALZ022-030-031-232300- GREENE AL-PICKENS AL-SUMTER AL- 412 PM CST TUE DEC 23 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SUMTER... SOUTHWESTERN PICKENS AND NORTHERN GREENE COUNTIES UNTIL 500 PM CST... AT 408 PM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM 13 MILES WEST OF CUBA...MOVING NORTHEAST AT 50 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... BOYD... EMELLE... EPES... GAINESVILLE... PANOLA... THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3321 8832 3291 8780 3251 8840 TIME...MOT...LOC 2212Z 221DEG 45KT 3255 8854 05/MA
Special weather statement, Dec 23, 4:19 PM CST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
419 PM CST TUE DEC 23 2014
ALZ030-039-232300-
MARENGO AL-SUMTER AL-
419 PM CST TUE DEC 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SUMTER AND WESTERN
MARENGO COUNTIES UNTIL 500 PM CST...
AT 416 PM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR PUTNAM...OR 26 MILES SOUTHWEST OF LINDEN...MOVING
NORTHEAST AT 60 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
LINDEN...
DEMOPOLIS...
NANAFALIA...
MYRTLEWOOD...
PIN HOOK...
THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3259 8806 3263 8794 3262 8786 3261 8784
3260 8790 3253 8786 3255 8783 3252 8782
3253 8773 3248 8773 3248 8766 3198 8797
3199 8810 3206 8812 3209 8805 3213 8805
3217 8801 3228 8803 3230 8801 3230 8814
TIME...MOT...LOC 2219Z 206DEG 52KT 3206 8808
05/MA!Local storm report, Dec 23, 4:52 PM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
452 PM CST TUE DEC 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG NW YORK 32.50N 88.30W
12/23/2014 SUMTER AL AMATEUR RADIO
LARGE TREE LIMBS/BRANCHES DOWN
&&
DAVISSpecial weather statement, Dec 23, 5:03 PM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
503 PM CST TUE DEC 23 2014
ALZ031-032-039-232345-
GREENE AL-HALE AL-MARENGO AL-
503 PM CST TUE DEC 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MARENGO...HALE AND
SOUTHERN GREENE COUNTIES UNTIL 545 PM CST...
AT 500 PM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM TISHABEE TO DUG HILL TO 6
MILES NORTH OF MYRTLEWOOD...AND MOVING EAST AT 55 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
DEMOPOLIS...
LINDEN...
GREENSBORO...
JEFFERSON...
PIN HOOK...
THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3292 8742 3266 8748 3265 8753 3238 8752
3222 8802 3228 8803 3232 8794 3237 8804
3243 8804 3253 8790 3252 8784 3261 8788
3263 8794 3259 8805 3263 8808 3269 8804
3270 8812
TIME...MOT...LOC 2303Z 250DEG 48KT 3264 8801 3253 8794
3234 8793
05/MAThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 6:01 PM CST | Tornado Warning | BMX | Bibb, Chilton, Perry | 23 min |
| Dec 23, 6:08 PM CST | Areal Flood Advisory | BMX | Fayette, Lamar, Marion, Pickens, Tuscaloosa, Walker and 1 more | 3 hr |
| Dec 23, 6:16 PM CST | Areal Flood Advisory | BMX | Autauga, Chilton, Coosa, Dallas, Lowndes, Shelby and 1 more | 59 min |
| Dec 23, 6:41 PM CST | Flash Flood Warning | BMX | Lamar | 3 hr |
| Dec 23, 6:41 PM CST | Special Weather Statement | BMX | Clay, Coosa, Talladega, Tallapoosa | 49 min |
| Dec 23, 6:44 PM CST | Flash Flood Warning | BMX | Jefferson | 3 hr |
| Dec 23, 6:50 PM CST | Flash Flood Warning | BMX | Marion, Winston | 3 hr |
| Dec 23, 6:55 PM CST | Special Weather Statement | BMX | Bullock, Elmore, Macon, Montgomery | 65 min |
| Dec 23, 6:57 PM CST | Areal Flood Advisory | BMX | Bullock, Clay, Elmore, Montgomery, Talladega, Tallapoosa | 63 min |
| Dec 23, 7:38 PM CST | Special Weather Statement | BMX | Chambers, Randolph, Tallapoosa | 52 min |
| Dec 23, 7:58 PM CST | Special Weather Statement | BMX | Barbour, Bullock, Lee, Macon, Pike, Russell | 62 min |
| Dec 23, 9:00 PM CST | Special Weather Statement | BMX | Barbour, Russell | 60 min |
| Dec 23, 9:48 PM CST | Flash Flood Warning | BMX | Lamar | 3 hr |
| Dec 24, 10:01 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Pickens, Sumter | 58 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.